Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 7, 2021, 1:08 PM EDT for Morgan County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 1:08 PM EDT (17:08 UTC)
- Expired
- Aug 7, 2021, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.50 in
- Wind
- 40
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366
WWUS84 KMRX 071708
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
108 PM EDT Sat Aug 7 2021
TNZ012-035-071745-
Scott TN-Morgan TN-
108 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Morgan and
south central Scott Counties through 145 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wartburg, Sunbright, Frozen Head State Park and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3612 8468 3625 8468 3629 8443 3607 8447
TIME...MOT...LOC 1708Z 266DEG 12KT 3619 8459
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:51 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 7, 9:51 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Morristown TN 951 AM EDT Sat Aug 7 2021 .UPDATE... MORNING UPDATE. && .DISCUSSION... Main purpose for the morning update was to adjust PoPs through early afternoon to come in line with current radar trends. Trended largely towards a blend of the HRRR, CONSShort, and HiresWFV3, all of which showed very little in the way of convection this morning and develop stuff by midday. Did keep higher chances in the afternoon however. Otherwise, nothing really substantial for the morning update. CD && .AVIATION... 12Z TAF DISCUSSION. As upper trough moves into the eastern Tennessee today showers starting to increase from west to east. Best chances will be later this morning through the afternoon. VCSH showers for all sites initially. Overall expect VFR conditions but MVFR conditions due to restricted visibility in thunderstorms at times late morning through early evening. Ceilings could drop to MVFR in thunderstorms or rain showers late this afternoon mainly between 19Z and 24Z tonight. After 00Z skies begin to clear. Clouds become scattered and fog most likely at KTRI after 06Z. Too soon to add fog to other 2 sites late tonight with amount of storm coverage still uncertain. TD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 87 68 90 71 92 / 40 20 10 0 20 Knoxville McGhee Tyson Airport, TN 87 66 90 70 92 / 60 20 10 0 20 Oak Ridge, TN 86 65 89 69 91 / 60 20 10 0 20 Tri Cities Airport, TN 85 62 88 66 90 / 50 20 20 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 7, 3:38 AM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 338 AM EDT Sat Aug 7 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 338 AM EDT Sat Aug 7 2021 /238 AM CDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/CDG
In the hours before
Special weather statement, Aug 7, 11:14 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Morristown TN
1114 AM EDT Sat Aug 7 2021
TNZ041-074-071600-
Cocke Smoky Mountains TN-Sevier Smoky Mountains TN-
1114 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Cocke
and southeastern Sevier Counties through NOON EDT...
At 1114 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Gatlinburg, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gatlinburg, Smoky Mountains-Newfound Gap, Smoky Mountains-Balsam
Mountain, Pittman Center, Hartford and Great Smoky Mountains National
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3574 8345 3586 8312 3578 8310 3577 8313
3577 8316 3573 8320 3573 8324 3572 8326
3571 8325 3569 8326 3567 8329 3566 8330
3566 8334 3562 8340
TIME...MOT...LOC 1514Z 253DEG 18KT 3571 8336
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 11:20 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
1020 AM CDT Sat Aug 7 2021
TNZ082-071545-
Bledsoe TN-
1020 AM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Bledsoe
County through 1045 AM CDT...
At 1019 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Pikeville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Melvine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3577 8520 3577 8510 3576 8509 3577 8504
3575 8503 3577 8494 3577 8493 3576 8492
3560 8507 3571 8522
TIME...MOT...LOC 1519Z 292DEG 8KT 3573 8514
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 11:44 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
1144 AM EDT Sat Aug 7 2021
TNZ038-069-070-073-071615-
Jefferson TN-Grainger TN-Knox TN-North Sevier TN-
1144 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Knox,
western Jefferson and southwestern Grainger Counties through 1215 PM
EDT...
At 1143 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of New Market, or 12 miles west of Jefferson City,
moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sevierville, New Market, Strawberry Plains, Blaine, House Mountain
State Park, Mascot and Kodak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3598 8375 3612 8378 3620 8356 3596 8352
TIME...MOT...LOC 1543Z 262DEG 5KT 3606 8370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 11:54 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
1154 AM EDT Sat Aug 7 2021
TNZ081-099-071630-
Sequatchie TN-Hamilton TN-
1154 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern
Sequatchie and central Hamilton Counties through 1230 PM EDT/1130 AM
CDT/...
At 1154 AM EDT/1054 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Fairmount, or 10 miles north of Chattanooga. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chattanooga, Soddy-Daisy, Walden, Fairmount, North Chickamauga Creek
Gorge, Mowbray Mountain, Middle Valley, Falling Water and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3519 8537 3528 8534 3529 8517 3515 8519
TIME...MOT...LOC 1554Z 287DEG 3KT 3522 8528
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWLocal storm report, Aug 7, 12:45 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 1 SW STRAWBERRY PLAINS 36.05N 83.70W
08/07/2021 KNOX TN 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF OLD AJ HWY
AND 11E.
&&Special weather statement, Aug 7, 1:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
108 PM EDT Sat Aug 7 2021
TNZ012-035-071745-
Scott TN-Morgan TN-
108 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Morgan and
south central Scott Counties through 145 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wartburg, Sunbright, Frozen Head State Park and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3612 8468 3625 8468 3629 8443 3607 8447
TIME...MOT...LOC 1708Z 266DEG 12KT 3619 8459
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:51 AM EDT | Areal Flood Advisory | MRX | Sevier | 114 min |
| Aug 7, 11:14 AM EDT | Special Weather Statement | MRX | Sevier | 46 min |
| Aug 7, 11:20 AM EDT | Special Weather Statement | MRX | Rhea | 25 min |
| Aug 7, 11:44 AM EDT | Special Weather Statement | MRX | Jefferson | 31 min |
| Aug 7, 11:54 AM EDT | Special Weather Statement | MRX | Hamilton | 36 min |
| Aug 7, 12:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 45 min |
| Aug 7, 12:09 PM EDT | Areal Flood Advisory | MRX | Sevier | 66 min |
| Aug 7, 1:13 PM EDT | Special Weather Statement | MRX | Bradley | 32 min |
| Aug 7, 1:23 PM EDT | Areal Flood Advisory | MRX | Knox | 112 min |
| Aug 7, 1:31 PM EDT | Special Weather Statement | MRX | Claiborne | 44 min |
| Aug 7, 1:41 PM EDT | Special Weather Statement | MRX | Hawkins | 34 min |
| Aug 7, 1:53 PM EDT | Special Weather Statement | MRX | Claiborne | 37 min |
| Aug 7, 2:00 PM EDT | Areal Flood Advisory | MRX | Morgan | 103 min |
| Aug 7, 2:03 PM EDT | Special Weather Statement | MRX | Hawkins | 27 min |
| Aug 7, 2:10 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 30 min |
| Aug 7, 2:15 PM EDT | Special Weather Statement | MRX | Union | 30 min |
| Aug 7, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 30 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | MRX | Grainger | 36 min |
| Aug 7, 2:48 PM EDT | Special Weather Statement | MRX | Washington | 27 min |
| Aug 7, 2:52 PM EDT | Special Weather Statement | MRX | Knox | 23 min |
| Aug 7, 3:15 PM EDT | Areal Flood Advisory | MRX | Knox | 2 hr |
| Aug 7, 3:19 PM EDT | Areal Flood Advisory | MRX | Hawkins, Sullivan | 3 hr |
| Aug 7, 3:24 PM EDT | Special Weather Statement | MRX | Sullivan | 51 min |
| Aug 7, 3:30 PM EDT | Special Weather Statement | MRX | Sevier | 30 min |
| Aug 7, 3:33 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| Aug 7, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 53 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | MRX | Johnson | 37 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 39 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 27 min |
| Aug 7, 4:35 PM EDT | Special Weather Statement | MRX | Cocke | 25 min |
| Aug 7, 5:06 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Aug 7, 5:43 PM EDT | Special Weather Statement | MRX | Blount | 47 min |
| Aug 7, 11:04 AM EDT | Areal Flood Advisory | MRX | Wise | 116 min |
| Aug 7, 3:01 PM EDT | Special Weather Statement | MRX | City of Bristol | 29 min |
| Aug 7, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 23 min |
| Aug 7, 4:28 PM EDT | Special Weather Statement | MRX | Scott | 47 min |
| Aug 7, 4:40 PM EDT | Special Weather Statement | MRX | Madison | 20 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.